MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR

INTUITIVE SURGICAL, INC ENDOWRIST; CURVED BIPOLAR DISSECTOR
Model Number 470344-14
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the curved bipolar dissector instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.Failure analysis found the primary failure of severely bent grip tips to be related to the customer reported complaint.The instrument was found to have a severely bent grip, causing side to side misalignment of the grips.There was a 0.118 offset at the tips.Additionally, the instrument was found to have thermal damage on the bipolar yaw pulley at the distal end.Electrical continuity was tested and passed.
 
Event or Problem Description
It was reported that during a da vinci-assisted esophagectomy surgical procedure, the curved bipolar dissector instrument tips were found to be misaligned.A backup instrument was used and the procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
CURVED BIPOLAR DISSECTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16971571
Report Number2955842-2023-14155
Device Sequence Number6724082
Product Code NAY
UDI-Device Identifier00886874112489
UDI-Public(01)00886874112489(10)N10171201
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470344-14
Device Catalogue Number470344
Device Lot NumberN10171201 0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown